Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


elevated alt and ast
Mar 28, 2004

I recently had a hospitilization for rehydration, during the tests, they found elevated ast and elevated alt along with a white count of 1.3. I am being treated for thrush. My last viral load was 750,000 and t-cell count of 5. I have no insurance and cannot afford the medicines. My question is I found a bottle of Trizivir, I recently moved, and started taking it immediately. I was not aware of what ast, or alt were, and am now concerned about taking the Trizivir. I will get my insurance back on april first, but in the mean time is it advisable to continue the triziver or simply stop until I see a HIV specialist. Three days after starting back up I am still very weak, and have lost 5 more pounds, and am having massive sinus headaches.

Response from Dr. Holodniy

You don't indicate if a reason was found for why your liver tests (ALT/AST) were elevated and how high they were. It sounds like you have a lot going on (HIV wise). You might be having some symptoms related to the trizivir and it could be affecting your liver as well. Trizivir alone will not be sufficient to get your HIV under control with that high a viral load and that low a CD4 count. It's better to start the whole regimen at once then to add something in a couple of weeks.



Previous
Elevated Liver Enzymes
Next
VL <50 :alternate tests and choosing HAART regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement